MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the single-use mechanical lithotriptor became incarcerated.The gallstones were struck in the basket.The issue was found during the procedure.A therapeutic endoscopic retrograde cholangio panceratography (ercp) procedure was performed.The procedure was cancelled and was decided to be performed at a later date.The patient was under general anesthesia at the time of the cancellation.Though the procedure was delayed, the patient's condition was not impacted.There was no patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (g2).A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation and past investigation results, it is likely, that the reported malfunction occurred, due to various factors such as the size, hardness or shape of the calculus.The device could not be retracted.However, the subject device was not returned.And the root cause could not be identified.The event can be detected/prevented, by following the instructions for use, which state: "do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break and part of this instrument may remain in the body"."use this instrument by having the settings to switch to open surgery and the hospitalization plan ready, in case the calculus cannot be crushed by lithotriptor bml-110a-1"."a lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible, that the damages shown in chapter 5: ¿emergency treatment¿ may occur.Use the lithotriptor by considering, that it may lead to damaging the instrument and that open surgery may have to take place"."this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use, when any abnormality is detected"."during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body"."do not rotate the bml handle knob abruptly.This instrument may break and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19193108
Report Number9614641-2024-00998
Device Sequence Number15560085
Product Code LQC
UDI-Device Identifier04953170462610
UDI-Public04953170462610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number39K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/08/2024
06/28/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/08/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown